Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 273, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 3, 2007, 5:33 AM CDT for Uvalde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 5:33 AM CDT (10:33 UTC)
- Expired
- Jul 3, 2007, 8:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3023 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 031036 FFWEWX TXC463-031330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 533 AM CDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... UVALDE COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF UVALDE... * UNTIL 830 AM CDT * AT 527 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS BETWEEN UVALDE...CONCAN...AND SABINAL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN WELLS...GARNER STATE PARK AND CONCAN SLOW MOVING THUNDERSTORMS BETWEEN UVALDE...CONCAN...AND SABINAL WERE PRODUCING RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ADDITIONAL AMOUNTS OF ONE TO TWO INCHES POSSIBLE OVER THE NEXT COUPLE HOURS. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944 $$
2 follow-up statements
000 WGUS74 KEWX 031122 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 AM CDT TUE JUL 3 2007 TXC463-031330- UVALDE TX- 620 AM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR UVALDE COUNTY... AT 612 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED SHOWERS AND THUNDERSTORMS STARTING TO WEAKEN OVER UVALDE COUNTY. HOWEVER ADDITIONAL RAINFALL WILL CAUSE FLOODING PROBLEMS SO MOTORISTS SHOULD CONTINUE EXERCISE CAUTION. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN WELLS...GARNER STATE PARK AND CONCAN IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944 $$
000 WGUS74 KEWX 031232 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 AM CDT TUE JUL 3 2007 TXC463-031330- UVALDE TX- 731 AM CDT TUE JUL 3 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR UVALDE COUNTY... AT 724 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS PRODUCING BRIEF HEAVY RAIN OVER UVALDE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH CAN BE EXPECTED MAINLY OVER EASTERN UVALDE COUNTY DURING THE NEXT HOUR. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGAN WELLS...GARNER STATE PARK AND CONCAN MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. LAT...LON 2959 9945 2961 9989 2912 9997 2913 9944 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:44 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 3, 3:44 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 344 AM CDT TUE JUL 3 2007 .DISCUSSION... WV IMAGERY SHOWS UPPER LEVEL LOW OVER WEST CENTRAL TEXAS THIS MORNING AND CONTINUING TO DRIFT TOWARD THE SOUTHWEST. MODELS CONTINUE TO AGREE ON MOVEMENT OF THE LOW INTO NORTHERN MEXICO BY 00Z THURSDAY. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE EAST AND SOUTHEAST KEEPING MOISTURE HIGH IN THE LOW LEVELS. THIS COMBINATION WILL MEAN HIGH POPS THROUGH THURSDAY. THE ONLY MODEL DISAGREEMENT IS IN THE FIRST PERIOD WHERE THE GFS IS SIGNIFICANTLY HIGHER. SINCE THE NAM COMES INTO LINE WITH THE GFS IN THE LATER PERIODS...DECIDED TO GO WITH GFS. STILL EXPECTING SOME HEAVY RAIN WITH SHOWERS AND THUNDERSTORMS. WIDESPREAD RAINFALL TOTALS WILL BE TWO TO THREE INCHES WITH EIGHT TO TEN INCHES POSSIBLE IN A FEW LOCATIONS. WILL CONTINUE FLASH FLOOD WATCH THROUGH THIS EVENING. LATER SHIFTS WILL NEED TO EVALUATE WHETHER OR NOT TO EXTEND IT. BY THURSDAY EVENING THE UPPER LOW WILL HAVE MOVED FAR ENOUGH WEST TO BRING SOME STABILITY TO THE CWA. POPS WILL DROP STARTING WITH THIS PERIOD. WE WILL MOVE INTO A MORE TYPICAL SUMMER LIKE PATTERN WITH AFTERNOON AND EVENING SLIGHT CHANCE POPS IN THE EASTERN COUNTIES. WE WILL ALSO SEE HIGH TEMPS CLIMB TO NEAR NORMAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 87 73 85 73 88 / 100 80 70 60 50 AUSTIN BERGSTROM INTL AIRPORT 85 71 85 71 88 / 100 80 70 50 50 DEL RIO INTL AIRPORT 92 73 88 73 91 / 40 60 70 80 50 SAN ANTONIO INTL AIRPORT 86 72 85 72 88 / 80 70 70 60 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 3, 5:14 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CDT TUE JUL 3 2007 TXZ171>173-183>194-202>209-217>225-228-041015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS MOVING SOUTHWESTWARD WILL COMBINE WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA TO RESULT IN A POTENTIAL FOR EXCESSIVE RAINFALL. THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:00 PM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Jul 2, 7:28 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 2:00 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Jul 3, 2:04 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Llano | 3 hr |
| Jul 3, 2:24 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
| Jul 3, 2:27 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Jul 3, 2:30 PM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jul 3, 3:00 PM CDT | Flash Flood Warning | EWX | Real | 3 hr |
| Jul 3, 3:16 PM CDT | Flash Flood Warning | EWX | Burnet | 3 hr |
| Jul 3, 3:36 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 3 hr |
| Jul 3, 3:52 PM CDT | Flash Flood Warning | EWX | Kinney, Medina, Uvalde | 3 hr |
| Jul 3, 3:54 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jul 3, 5:08 PM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Jul 3, 6:22 PM CDT | Flash Flood Warning | EWX | Frio | 3 hr |
| Jul 3, 6:44 PM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| Jul 3, 6:51 PM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.